A 62-year-old female asked:
Disclaimer

What issues are there for taking milk thistle and Coumadin (warfarin) 5mg? for elevated liver enzymes or is being normal with Coumadin (warfarin)?

1 doctor answer
Dr. Stuart Erner
44 years experience in Bariatrics
Milk thistle: Milk thistle has a potentially moderate interaction with coumadin (warfarin) which could increase the effect of this anti-coagulant. I would advise caution and speaking with your doctor and pharmacist before using them together.
Answered on Jul 20, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A male asked:
Dr. Forrest Jones
Specializes in Family Medicine
Talk to your doctor: Milk thistle does interact with warfarin & therefore should not be taken until you discuss with your primary medical provider or specialist. They ... Read More
4
4 thanks
A 38-year-old male asked:
Dr. Arthur Heller
42 years experience in Gastroenterology
More hype than data: Active ingredient in milk thistle (silymarin) helps when given IV in animals-limited data in humans. Oral milk thistle isn't the same-limited absorpti ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Rick Koch
Dr. Rick Koch answered
21 years experience in Cardiology
Yes: No interaction.
1
1 thank
A 22-year-old male asked:
Dr. Tri Huynh
Dr. Tri Huynh answered
16 years experience in Gastroenterology
Gi bleed: If you have chronic hcv infection, liver cirrhosis, and coumadin, (warfarin) you are at risk for GI bleed. Patients with liver cirrhosis likely have ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month